Jump to content

Sinus update--may be allergies?!?


PattiL
 Share

Recommended Posts

Chrissy and I just returned back from the ENT Dr. and he doesn't think there's any need to remove the 'larger than life' polyp that Chrissy has. Finally some good news! In fact, he doesn't think she's been having sinus infections at all. He believes that most of her problems stem from allergies. (nausea, burning and pressure in her eyes, weakness, fatigue). Of course, some of these symptoms are also from POTS, but maybe some of it can be brought on by allergies. She has had a blood test for allergies before, but Monday they are going to do a skin test, which he says is much more sensitive. I'm hoping that once all the antibiotics get out of her system her nausea will go away. Are allergies common for POTS sufferers, or is this just an 'extra'?

Thanks, Patti

Link to comment
Share on other sites

I think it's an extra ... free with something we hardly ordered and didn't want. ;)

Good news from the doc ... keep us posted on how the allergy tests work out. Antibiotics make tons of people nauseated ... hopefully that's the deal for your daughter as well, and she'll start to feel better with more appropriate treatments.

best,

m

Link to comment
Share on other sites

oh, i do have an answer to one of your posts! ;) he-he.

okay, merrill...i am laughing out loud! that was so funny.

patti...i have had horrible, horrible allerigies. the long and the short of it is that in 9th grade, long before POTS, i missed a ton of school and was very very sick with nausea, weakness, fatigue, etc....the doctors kept saying that i just didn't want to go to school...but we found out fnally that it was ALLERGIES! i was severely allergic to ragweed and it was making me so sick, but in a less 'traditional' way than allergies typically do.

the allergies make all of my pots symptoms worse now and it is pretty hard to separte the two, like you said.

anyway, luckily there are some good allergy meds...they aren't a cure all for me, but it does make a difference. the skin tests are okay i guess, but i don't think they show everything you know??? they can only test so many things!

also, i am sensitive to things like pressure and temp. changes and tehse can mimic allergies as well...

okay, i would write more, but i am about to fall over...sorry...

emily

Link to comment
Share on other sites

I take claritin for my allergies with no icky side effects. Do NOT take claritin-d (with decongestant); that often triggers symptoms for people. Regular claritin is OK. Actually, I get the prescription kind, clarinex, which is partly covered by insurance. Copay is cheaper than a month's supply of the OTC claritin.

Link to comment
Share on other sites

My daughter and I took Claritin once last week and both had bad reactions. I had horrible nightmares and felt extra shaky and weird the whole next day. She who is 14 woke up and both her legs were stiff and she could barely walk!! I grabbed the pill book and it did say it could cause muscle cramps., as well as other symptoms such as nervousness, etc. It was freaky! I gave her tylenol and made her go to school with instructions to call me if things didn't get better. She said she felt as if in a fog till 2nd period. Her high school has 4 period days. And in P. e. they ran the mile and then she felt better. I will certainly never take it again. I do have good results with Zyrtec. For some reason my pcp gave me a script for the Clarinex I don't know why. I am terribly sensative to medicines but I have never seen my daughter have such a reaction. And it's a once a day pill so I had to wait for 24 hours to feel better.

Good luck, though, everyone is different.

Link to comment
Share on other sites

My daughter and I both tried Claritin last week and both had bad reactions. I have always been ultra sensative to meds and do well with Zyrtec, a prescription allergy medicine. Anyway I had horrible nightmares and woke up in a horrible panic state and then my daughter said her legs were so stiff she could barely walk. I grabbed the pill book and it did have pain in legs, muscle pain, as well as other icky side effects. I gave her tylenol and sent her to school as she has missed so much already this year, with instructions to call me, if not better. Well she did get better by 2nd period, though she said she felt like her vision was blurry and was sleepy till then. I of course felt horrible all day with nervousness it is a 24 hour pill. We will never take it again!! I have never seen her have any kind of reaction to a pill such as that.

Whoops! Somehow my first post disapeared and then reapeared after i rewrote it. Sorry about this I can't get it off.

Link to comment
Share on other sites

I had a rash that looked ugly. I had it biopsied. The results were that I have Mast Cell involvement. What that means is that mast cells have something to do with allergic reactions/rashes. My derm gave me Allegra. It did help and now he is trying to wean me off every otherday. But with the weather and allergins I need more. This is Pots.!!!!!!!!!!!!!!!!!!!!! I guess thats the good news and the bad news.

At least we know that this is part of the process. Miriam :(:o

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...